Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: a question for dr.Bob and experts...

Posted by racer on December 26, 1998, at 14:57:03

In reply to a question for dr.Bob and experts..., posted by Erich on December 26, 1998, at 11:51:40

Um, I'm not an expert in the sense of having an MD, but I am something of an expert in depression at this point, having suffered from major depression on and off most of my life.

My first question is: What does your doctor say about your monkeying around with dosages? There's an old hindu story about a student being trampled by an elephant because he knew that God was in the elephant, but forgot that God was also in the handler who was yelling for him to get out of the way. Maybe you should find God in your doctor and let him/her set your dosages.

The fact that you're changing your dosages so often must have something to do with the cycling you're going through. Most anti-depressants have a cumulative effect, they don't work over night, it takes a steady dose to reach or sustain their effects. It's easy to say that you don't need as much any more, and that you can cut down, but doing so apparently isn't working for you anymore. Maybe your doctor can find an appropriate drug and dosage that will relieve your depression, but the drugs are only effective if you give them an honest chance.

Depression is a living thing. It wants to sustain itself, it doesn't want to have to go back into its little box. Your depression may be cycling in this way at least in part because it's keeping you from really getting a handle on it. You have to be stronger than it is, which is very very frightening.

Also, though you say that you're not bipolar, have you been evaluated lately? The situation you describe, lowering and raising dosages on your own, sounds hypomanic to me. I'm sure one of the doctors here will correct me, but feeling as though you don't really need as much of the drug is kind of a first cousin to feeling as though you can jump off a building and fly: it's different, but related.

Good luck to you, I hope you find relief.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:racer thread:1743